Alert archive / California / Gale Watches in 2013

Gale Watch 25, NWS Eureka, CA

December 2, 2013

NWS Eureka, CA issued this gale watch at Dec 2, 2013, 2:28 PM PST. It took effect at Dec 3, 2013, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2013, 2:28 PM PST (22:28 UTC)
In effect from
Dec 3, 2013, 12:00 PM PST
Expired
Dec 3, 2013, 3:13 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WHUS76 KEKA 022228
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
228 PM PST MON DEC 2 2013

PZZ475-030630-
/O.EXT.KEKA.SC.Y.0091.131203T0300Z-131203T2000Z/
/O.NEW.KEKA.GL.A.0025.131203T2000Z-131204T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
228 PM PST MON DEC 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
NOON PST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS
EVENING TO NOON PST TUESDAY. 

* WINDS...N INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT. TUE
  AND TUE NIGHT...N WINDS 20 TO 30 KT. GUSTS UP TO 35 KT...EXCEPT
  GUSTS UP TO 40 KT ACROSS THE SOUTHWEST PORTION. WED AND WED
  NIGHT...N WINDS 20 TO 30 KT. GUSTS UP TO 35 KT ACROSS THE
  WESTERN PORTION. WINDS WILL EASE ON THU.

* SEAS...NW BUILDING TO 9 FT AT 10 SECONDS. TUE THRU WED
  NIGHT...NW 12 TO 13 FT AT 9 TO 10 SECONDS. SEAS WILL SUBSIDE ON
  THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-030630-
/O.CON.KEKA.SC.Y.0091.131202T2300Z-131207T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
228 PM PST MON DEC 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY. 

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT. TUE THRU WED
  NIGHT...N WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. THU...N
  WINDS 10 TO 20 KT. WINDS WILL EASE ON THU.

* WAVES...W BUILDING TO 9 FT AT 10 SECONDS. TUE...NW 10 FT AT 10
  SECONDS. TUE NIGHT AND WED...NW 11 TO 12 FT AT 10 SECONDS. WED
  NIGHT...N 9 FT AT 8 SECONDS. WAVES WILL SUBSIDE ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-030630-
/O.CON.KEKA.SC.Y.0091.131203T0500Z-131204T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
228 PM PST MON DEC 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PST TUESDAY. 

* WINDS...N INCREASING TO 10 TO 20 KT WITH GUSTS TO 25 KT. TUE...N
  WINDS 15 TO 25 KT. GUSTS UP TO 30 KT AROUND CAPE MENDOCINO AND
  PT ARENA. TUE NIGHT...N WINDS 15 TO 25 KT. WED...N WINDS 10 TO
  20 KT. GUSTS UP TO 30 KT AROUND CAPE MENDOCINO AND PT ARENA. WED
  NIGHT...N WINDS 15 TO 25 KT. WINDS SHOULD EASE ON THU. 

* WAVES...W BUILDING TO 8 FT AT 10 SECONDS. TUE THRU WED
  NIGHT...NW 9 TO 10 FT AT 9 TO 10 SECONDS. SEAS SHOULD SUBSIDE ON
  THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
143 
WHUS76 KEKA 030440
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
840 PM PST MON DEC 2 2013

PZZ475-031245-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-131203T2000Z/
/O.CON.KEKA.GL.A.0025.131203T2000Z-131204T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
840 PM PST MON DEC 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY.
A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT WILL RISE TO 20 TO 30
  KT WITH GUSTS TO 35 KT TUE. A FEW GUSTS UP TO 40 KT POSSIBLE
  ACROSS THE SOUTHWEST PORTIONS. WINDS WILL BEGIN TO EASE THU.

* SEAS...NW 8 TO 10 FT AT 8 TO 10 SECONDS WILL BUILD OVERNIGHT AND
  PEAK AROUND 12 TO 14 FT LATE TUE AND WED...THEN SUBSIDE THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-031245-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-131207T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
840 PM PST MON DEC 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY. 

* WINDS...N 15 TO 20 KT WILL RISE TO 20 TO 25 KT WITH GUSTS TO 30
  KT TUE. A FEW GUSTS UP TO 35 KT POSSIBLE AROUND CAPE MENDOCINO
  AND PT ST GEORGE. WINDS WILL BEGIN TO EASE THU.

* SEAS...NW 8 TO 10 FT AT 8 TO 10 SECONDS WILL BUILD OVERNIGHT AND
  PEAK AROUND 11 TO 13 FT LATE TUE AND WED...THEN SUBSIDE THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-031245-
/O.CON.KEKA.SC.Y.0091.131203T0500Z-131204T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
840 PM PST MON DEC 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY. 

* WINDS...N 10 TO 20 KT WILL RISE TO 15 TO 25 KT WITH GUSTS TO 30
  KT TUE. A FEW GUSTS UP TO 35 KT POSSIBLE AROUND CAPE MENDOCINO
  AND PT ARENA. WINDS WILL BEGIN TO EASE THU.

* SEAS...NW 8 TO 10 FT AT 8 TO 10 SECONDS WILL BUILD OVERNIGHT AND
  PEAK AROUND 9 TO 11 FT LATE TUE AND WED...THEN SUBSIDE THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
256 
WHUS76 KEKA 031113
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 AM PST TUE DEC 3 2013

...NEAR GALE TO GALE CONDITIONS DEVELOPING TODAY...

.HIGH PRESSURE OVER THE EASTERN PACIFIC AND DEEP LOW PRESSURE OVER
NORTH AMERICA WILL CAUSE A RAPID TIGHTENING OF THE PRESSURE
GRADIENT TODAY. THIS WILL YIELD QUICKLY INCREASING WINDS AND
BUILDING SHORT PERIOD SEAS. CONDITIONS WILL REMAIN ELEVATED UNTIL
LATE IN THE WEEK.

PZZ475-031915-
/O.EXT.KEKA.SC.Y.0091.000000T0000Z-131203T1700Z/
/O.UPG.KEKA.GL.A.0025.131203T2000Z-131204T0500Z/
/O.NEW.KEKA.GL.W.0031.131203T1700Z-131205T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
313 AM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST
THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM
PST THIS MORNING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT WILL RISE TO 20 TO 30
  KT WITH GUSTS TO 35 KT THIS MORNING. A FEW GUSTS UP TO 40 KT
  POSSIBLE ACROSS SOUTHERN PORTIONS OF THE ZONE. WINDS WILL BEGIN
  TO EASE LATE IN THE WEEK.

* SEAS...N 9 FT AT 10 SECONDS WILL BUILD TO AROUND 12 TO 14 FT
  TODAY THEN REMAIN ELEVATED THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-031915-
/O.EXB.KEKA.SC.Y.0091.000000T0000Z-131204T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
313 AM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. A FEW GUSTS UP TO 35
  KT POSSIBLE AROUND CAPE MENDOCINO AND PT ST GEORGE. WINDS WILL
  BEGIN TO ABATE ON WEDNESDAY.

* SEAS...NW 8 TO 11 FT AT 9 TO 11 SECONDS WILL PERSIST INTO
  WEDNESDAY. SOUTH OF TRINIDAD SEAS WILL BE IN THE 10 TO 12 FT
  RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-031915-
/O.EXT.KEKA.SC.Y.0091.000000T0000Z-131204T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
313 AM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST
WEDNESDAY. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT TODAY. A FEW GUSTS UP
  TO 35 KT ARE POSSIBLE AROUND CAPE MENDOCINO AND PT ARENA. WINDS
  ARE EXPECTED TO BEGIN EASING WEDNESDAY INTO THURSDAY.

* SEAS...NW 8 TO 10 FT AT 10 SECONDS WILL CONTINUE BUILDING TODAY
  THEN PEAK AROUND 10 TO 12 FT LATE TODAY INTO WED. SEAS WILL
  BEGIN TO NOTICEABLY SUBSIDE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-031915-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-131207T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
313 AM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY. 

* WINDS...N 20 TO 25 KT WITH GUSTS TO 30 KT. A FEW GUSTS UP TO 35
  KT POSSIBLE AROUND CAPE MENDOCINO AND PT ST GEORGE. WINDS WILL
  BEGIN TO EASE FRIDAY.

* SEAS...N 10 TO 13 FT AT 9 TO 10 SECONDS THROUGH WEDNESDAY. SEAS
  WILL SUBSIDE BRIEFLY ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 2, 5:03 AM PST, 9 hours 25 minutes earlier.

Area forecast discussion, Dec 2, 5:03 AM PST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
503 AM PST MON DEC 2 2013

.SYNOPSIS...A STRONG COLD FRONT WILL BRING A RAINY DAY TO
PORTIONS OF NORTHWEST CALIFORNIA TODAY, FOLLOWED BY MUCH COLDER
TEMPERATURES FOR TUESDAY AND THE REST OF THE WEEK. SKIES WILL
CLEAR TUESDAY BUT BRISK NORTHERLY WINDS WILL REMAIN.

&&

.SHORT-TERM(TODAY THROUGH WEDNESDAY MORNING)...
KBHX RADAR IS SLOWLY PICKING UP ON DRIZZLE AND LIGHT RAIN ALONG
THE NORTH COAST AS THE SATURATED LAYER GRADUALLY INCREASES IN
DEPTH. A DEEP UPPER- LEVEL TROUGH WITH ORIGINS IN ALASKA WILL DROP
SOUTHWARD TOWARD NORTHERN CALIFORNIA TODAY AND TONIGHT. THIS WILL
SEND A STRONG SFC COLD FRONT THROUGH THIS AFTERNOON AND THIS
EVENING. DESPITE THE STRENGTH OF THE FRONT, IT WILL BE RUNNING
INTO HIGH PRESSURE AND WILL LOSE ITS PUNCH AS IT APPROACHES, WITH
A WEAKENING LOW-LEVEL JET AND ASSOCIATED CONVERGENT FLOW. EXPECT A
QUICK SHOT OF STEADY RAIN DRIVEN BY THIS WEAKENING LOW-LEVEL
CONVERGENCE, AMOUNTING TO A QUARTER TO A HALF INCH ACROSS THE
NORTH COAST AND ADJACENT INTERIOR. AMOUNTS WILL FALL OFF TO BARELY
MEASURABLE SOUTH OF CAPE MENDOCINO AND OVER EASTERN TRINITY COUNTY
WHERE ANY RAIN WILL HOLD OFF UNTIL THIS AFTERNOON. THE RAIN WILL
TAPER OFF LATER THIS AFTERNOON OVER DEL NORTE COUNTY, ENDING THIS
EVENING ACROSS THE REMAINDER OF NW CA.

THE UPPER TROUGH WILL PASS THROUGH ON TUESDAY, BRINGING SOME OF THE
COLDEST AIR OF THE SEASON. 850 MB DROP QUICKLY TO -2C TO -4C, WITH
H5 TEMPS -25C TO -30C. SNOW LEVELS WILL DROP BELOW 2000 FT LATE
TONIGHT INTO TUESDAY MORNING...BUT FORTUNATELY THE BULK OF THE
ENERGY ASSOCIATED WITH THIS TROUGH WILL TRACK WELL NORTH AND EAST OF
NORTHERN CALIFORNIA, WITH MUCH DRIER AIR IN THE WAKE OF THE COLD
FRONT. MODELS HINT AT A LITTLE ISOLATED SHOWER ACTIVITY WITH THE
UPPER TROUGH, BUT MOST AREAS TONIGHT INTO TUESDAY MORNING WILL
BE DRY. EXPECT LITTLE OR NO SNOW ACCUMULATION BUT SOME FLAKES MAY BE
SEEN ACROSS THE HIGHWAY 299 PASSES EARLY TUESDAY MORNING IF THERE IS
STILL ANY LEFTOVER SHOWER ACTIVITY. SKIES WILL CONTINUE TO CLEAR ON
TUESDAY, BUT BRISK NORTHERLY WINDS AND TEMPERATURES ONLY IN THE 40S
FOR MOST OF NW CA WILL MAKE IT FEEL RATHER UNCOMFORTABLE.

THE MAIN HAZARD TO BE CONCERNED WITH FOR THIS FORECAST PACKAGE WILL
BE NEAR RECORD COLD LOW TEMPERATURES WEDNESDAY THROUGH FRIDAY
MORNING. COMPARING 500 MB HEIGHTS AND 850 TEMPERATURES TO OTHER
HISTORICAL COLD OUTBREAKS IN EARLY DECEMBER 2009 AND 1972...THIS
UPCOMING COLD SNAP CERTAINLY COMPARES WITH 2009, BUT TEMPERATURES
ALOFT DO NOT LOOK QUITE AS COLD. WITH THIS IN MIND, THINK LOW
TEMPERATURES IN THE UPPER 20S AND LOW 30S WILL BE A GOOD BET ALONG
THE COAST, WITH TEENS AND LOW TWENTIES FOR THE INTERIOR. FREEZE
AND HARD FREEZE WATCHES WILL LIKELY BE NEEDED SOON FOR THE COASTAL
ZONES. AAD

.LONG TERM (WED THRU SUN)...LITTLE CHANGE TO THE ONGOING FORECAST.
MODELS CONTINUE TO INDICATE VERY COLD TEMPS FOR THE LAST HALF OF THE
WEEK. THE MAIN ISSUE IN THE EXTENDED IS THE TIMING AND STRENGTH OF
ANY SHORTWAVES THE PULSE DOWN THE MERIDIONAL FLOW FROM THE CANADIAN
ARCTIC. EACH OF THESE SHORTWAVES WILL BE A REINFORCING SURGE OF COLD
UNSTABLE AIR AND COULD PRODUCE SHOWERS AS THEY PASS. THESE SHOWERS
COULD BE HEAVY AT TIMES. WELL BE WATCHING THE NEXT COUPLE OF DAYS
TO SEE IF ANY SNOW ACCUMULATION IS POSSIBLE WITH THESE SHORTWAVES
AND/OR THE POTENTIAL FOR ANY DEEP CONVECTION. WITH THIS IN MIND, I
INCREASED THE POPS FOR THE SECOND HALF OF THE WEEK TO SHOW AT LEAST
A SLIGHT CHANCE OF PRECIPITATION WITH WHEN THE MODELS HAVE THE
SHORTWAVES ROLLING THROUGH. TIMING AND INTENSITY WILL NEED TO BE
ADJUSTED IN SUBSEQUENT FORECAST CYCLES. OVERALL, THE COLD PATTERN
LOOKS TO REMAIN INTO THE WEEKEND. EVEN THEN, MODELS DIVERGE IN THEIR
SOLUTIONS WITH SOME HOLDING ON TO A COLD PATTERN INTO EARLY NEXT
WEEK AND OTHERS BRINGING A RIDGE OVER THE AREA. CONFIDENCE IN THE
FORECAST IS HIGH FOR THE SECOND HALF OF THIS WEEK, BUT IS LOW FOR
LATE IN THE WEEKEND INTO EARLY NEXT WEEK. PREP FOR THE COLD AND STAY
WARM. BFG

&&

.AVIATION...
NOT THE EASIEST FORECAST FOR THE NEXT 24 HOURS. CONDITIONS ALONG THE
NORTH COAST ARE HIGHLY VARIABLE, WITH PERIODIC LIFR CONDITIONS AND
MIXED WITH MVFR CONDITIONS. MEANWHILE VALLEY FOG AND VIFR CIGS HAVE
DEVELOPED INLAND WHERE SKIES OTHERWISE REMAIN CLEAR. EXPECT THIS TO
ERODE LATER THIS MORNING, WHILE CONDITIONS TEND TO BECOME MORE
PERSISTENTLY IFR AT THE COAST AS A COLD FRONT APPROACHES TODAY. RAIN
WITH THIS FRONT WILL INCREASE IN INTENSITY LATER THIS MORNING BEFORE
TAPERING OFF FROM NORTH TO SOUTH LATER AFTERNOON. MENDOCINO COUNTY
WILL SEE MUCH LESS RAINFALL THIS AFTERNOON, WITH CIGS GENERALLY
REMAINING ABOVE 2000 FT AT KUKI AND VSBYS MAINLY ABOVE 5SM. AAD

&&

.MARINE...OPC SURFACE ANALYSIS OVERNIGHT SHOWS HIGH PRESSURE OVER
THE EAST PACIFIC DRIFTING TOWARD THE WEST WHILE WEAKENING. THIS IS
ALLOWING FOR WINDS TO EASE AND OPENING THE DOOR FOR A COLD FRONT TO
SINK INTO THE AREA. AS OF ABOUT 3AM THIS MORNING WINDS ARE RUNNING
IN THE 5 TO 15 KT RANGE WITH HIGHEST WINDS NEAR THE MAJOR POINTS AND
CAPE MENDOCINO. OVERALL WAVE HEIGHT IS RUNNING IN THE 6 TO 7 FT
RANGE AT ABOUT 13 SECONDS. THIS SHOULD HOLD TRUE FOR MUCH OF THE
DAY. HOWEVER, AS THE COLD APPROACHES WINDS ARE EXPECTED TO TAKE A
SHORT TURN TO THE WEST WHICH WILL LIKELY KICK UP A LITTLE CHOP. THIS
WILL BE A SHORT LIVED TURN BECAUSE AS THE FRONT PASSES WINDS WILL
TURN FROM NORTH AND INCREASE. AN UPPER TROUGH OVER THE WESTERN USA
AND UPPER RIDGE OVER THE EASTERN PACIFIC WILL BE THE PERFECT
INGREDIENTS FOR A STRONG GRADIENT SURFACE PRESSURE GRADIENT ALONG
THE PACIFIC NORTHWEST COAST. THIS WILL BRING WINDS UP TO NEAR GALE
ACROSS THE OUTER WATERS ACCOMPANIED BY THE RESULTANT SEAS. SEA
HEIGHTS COULD BE A TOUCH UNDERDONE IN THE FORECAST DUE TO UPSTREAM
WAVE DEVELOPMENT PROPAGATING INTO THE NWCA WATERS. PEAK SEAS IN THE
FORECAST ARE IN THE 13 FT RANGE, BUT COULD BE AS HIGH AS 15 FT AT
ABOUT 11 SECONDS. MOST MODELS INDICATE THE UPPER TROUGH SHIFTING
EAST OVER THE WEEKEND WHICH WOULD ALLOW THE WINDS AND THEN THE WAVES
TO COME DOWN. WITH A ROUGH WEEK AHEAD KEPT THE SMALL CRAFT
ADVISORIES FOR THE OUTER WATERS BUT OPTED TO ISSUE FOR MENDOCINO
COAST NEAR SHORE WATERS AS WELL DURING THE PEAK WINDS/SEAS. THERE IS
THE SLIGHTEST CHANCE OF GALES SOUTH OF MENDOCINO, BUT CONFIDENCE IS
VERY LOW SO NO PRODUCTS ISSUED. THE OTHER CONCERN BITTERLY COLD
TEMPERATURES ENTERING THE AREA ON TUESDAY. IF OUT, PREPARE FOR
UNSEASONABLY COLD TEMPS. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PST FRIDAY PZZ470.

SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 PM PST TUESDAY PZZ455.

SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 PM PST FRIDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 2, 5:17 AM PST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
517 AM PST MON DEC 2 2013

CAZ001>004-076-031330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
517 AM PST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE THROUGH TODAY WITH A PERIOD OF RAIN
ESPECIALLY NORTH OF MENDOCINO COUNTY. SNOW LEVELS WILL DROP TO
AROUND 2000 FEET BY TUESDAY MORNING. LITTLE IN THE WAY OF SHOWER
ACTIVITY WILL LINGER AFTER THE COLD AIR MOVES IN, SO LITTLE TO NO
SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXPECT SUBSTANTIALLY COLDER TEMPERATURES TUESDAY THROUGH AT LEAST
THURSDAY, ALONG WITH GUSTY WINDS EACH AFTERNOON. LOW TEMPERATURES
WEDNESDAY AND THURSDAY MORNING WILL DROP WELL INTO THE TEENS
ACROSS INTERIOR VALLEYS WITH SUB-FREEZING TEMPERATURES POSSIBLE
ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:12 PM PSTFreeze WatchEKA12 hr

Nearby

Gale Watches in California, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.